Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 6, 2005, 2:23 PM CDT for Elmore County, Alabama. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2005, 2:23 PM CDT (19:23 UTC)
- Expired
- Jul 6, 2005, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:00 PM CDT | FLASH FLOOD | Sse Kent, AL | SIX INCHES OF WATER OVER AL HWY 229 NORTH OF TALLASSEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 061924 FFWBMX ALC051-062130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 223 PM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA * UNTIL 430 PM CDT * AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENT AND ECLECTIC. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3247 8619 3248 8591 3274 8591 3274 8620 $$
1 follow-up statement
000 WGUS74 KBMX 062021 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 PM CDT WED JUL 6 2005 ALC051-062130- ELMORE AL- 319 PM CDT WED JUL 6 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM CDT FOR EASTERN ELMORE COUNTY... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENT AND ECLECTIC. IF YOU ENCOUNTER WATER OVER ROADS...STOP AND TURN AROUND. THE FLOODING THREAT ACROSS THE REGION SHOULD END BY 430 PM. LAT...LON 3247 8619 3248 8591 3274 8591 3274 8620 $$ STEFKOVICH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:53 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 9:53 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED TOR WATCH EXPIRATION TIME NATIONAL WEATHER SERVICE BIRMINGHAM AL 953 AM CDT WED JUL 6 2005 .DISCUSSION...CINDY IS WEAKENING AS IT APPROACHES CENTRAL ALABAMA. HOWEVER...HEAVY RAINFALL IS LIKELY ACROSS PARTS OF THE AREA... AND ISOLATED TORNADOES ARE POSSIBLE TODAY SOUTHEAST OF A DEMOPOLIS TO GADSDEN LINE. AT 930 AM CDT...TROPICAL DEPRESSION CINDY WAS LOCATED ROUGHLY 50 MILES NNW OF MOBILE AND WAS MOVING NORTHEAST AROUND 15 MPH. THE STORM WAS WEAKENING AS SUSTAINED WINDS WITH SUSTAINED WINDS LESS THAN 35 MPH. ACROSS THE FORECAST AREA...INCLUDING MUCH OF CENTRAL ALABAMA AT 930 AM CDT...THE HEAVIEST RAIN WAS OCCURRING SOUTH OF TUSCALOOSA... MAINLY FROM SUMTER TO DALLAS COUNTIES AND POINTS SOUTH...CLOSER TO THE CENTER OF CINDY...WHERE DOPPLER RADAR INDICATES THAT ONE TO THREE INCHES OF RAINFALL HAS ALREADY OCCURRED. ADDITIONAL LIGHTER SHOWERS STRETCHED FROM TUSCALOOSA TO BIRMINGHAM TO ANNISTON. SURFACE TEMPERATURES RANGED FROM THE UPPER 60S SOUTHWEST OF TUSCALOOSA TO THE UPPER 70S SOUTHEAST OF INTERSTATE 85. THE CURRENT WATCHES AND WARNINGS ARE IN EFFECT FOR THE FORECAST AREA: A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE SAME AREAS INDICATED IN THE FLASH FLOOD WATCH...EXCEPT FOR SHELBY... TALLADEGA...CLAY...AND RANDOLPH COUNTIES. TORNADO WATCH IS IN EFFECT UNTIL 10 AM CDT FOR MARENGO TO MONTGOMERY TO BARBOUR COUNTY AND POINTS SOUTH. THIS WATCH IS NOT EXPECTED TO BE REPLACED AT THIS TIME. FOR THE REST OF TODAY...CINDY IS FORECAST TO WEAKEN AS IT MOVES NORTHEAST...REACHING AREAS BETWEEN DEMOPOLIS AND SELMA AROUND 2 OR 3 PM CDT THIS AFTERNOON...AREAS SOUTHEAST OF BIRMINGHAM NEAR TALLADEGA AROUND 10 PM CDT...THEN EXIT CHEROKEE OR CLEBURNE COUNTIES AFTER MIDNIGHT CDT. AS FOR HEAVY RAINFALL...AREAS DIRECTLY IN THE PATH OF CINDY WILL HAVE THE BEST POTENTIAL FOR HEAVY RAINFALL. GENERALLY TWO TO FOUR INCHES ARE POSSIBLE WEST OF INTERSTATE 65 AND SOUTH OF HIGHWAY 78. UP TO SIX INCHES ARE POSSIBLE ALONG HIGHWAY 80 WEST OF MONTGOMERY. THE HEAVIEST RAIN WILL OCCUR LATE THIS MORNING INTO MID AFTERNOON. THE SYSTEM SHOULD WEAKEN CONSIDERABLY BY LATE AFTERNOON...AND HEAVY RAINFALL THREAT WILL DIMINISH AS WELL. FLASH FLOODING IS POSSIBLE... MAINLY BEFORE 4 PM CDT...AREAS SOUTH OF TUSCALOOSA. AS FOR WIND...WOULD NOT BE SURPRISED IF SOME AREAS SOUTH OF INTERSTATE 20 EXPERIENCE SUSTAINED WINDS OF AROUND 15 MPH AND GUSTS UP TO 30 MPH. HOWEVER...THESE WINDS SHOULD NOT BE SIGNIFICANT ENOUGH TO CAUSE ANY DAMAGE. CURRENT LAKE WIND ADVISORY HANDLES THIS WELL. AS FOR TORNADOES...AREAS SOUTHEAST OF A DEMOPOLIS TO GADSDEN LINE WILL HAVE A CHANCE FOR ISOLATED TORNADOES THIS AFTERNOON. SUFFICIENT LOW LEVELS WIND AND INSTABILITY WILL ALLOW FOR THIS POTENTIAL. AREAS SOUTH OF A DEMOPOLIS TO AUBURN LINE WILL HAVE THE BEST POTENTIAL...ESPECIALLY IF SOME CLEARING OCCURS. WILL KEEP MONITORING FOR THIS POTENTIAL. && .UPDATE...PLAN ON MAKING ADJUSTMENTS TO ALL WEATHER ELEMENTS. BUT...NO MAJOR CHANGES TO THE CURRENT FORECASTS AND PRODUCTS ARE PLANNED. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THURSDAY FROM SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH. LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FOR SUMTER TO BIBB AND CHILTON TO CHAMBERS COUNTIES AND POINTS SOUTH. && MBS/91
Hazardous weather outlook, Jul 5, 5:44 PM CDT, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT TUE JUL 5 2005 ALZ011>015-017>050-062244- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 544 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN HALF OF THE CWA. AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK... INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS. LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE LATEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:13 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 hr |
| Jul 6, 11:51 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 2 hr |
| Jul 6, 1:16 PM CDT | Tornado Warning | BMX | Autauga | 29 min |
| Jul 6, 1:27 PM CDT | Flash Flood Warning | BMX | Montgomery | 93 min |
| Jul 6, 1:38 PM CDT | Tornado Warning | BMX | Montgomery | 22 min |
| Jul 6, 1:51 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 24 min |
| Jul 6, 1:54 PM CDT | Tornado Warning | BMX | Elmore, Macon | 36 min |
| Jul 6, 2:15 PM CDT | Tornado Warning | BMX | Coosa, Elmore | 30 min |
| Jul 6, 2:20 PM CDT | Tornado Warning | BMX | Autauga, Lowndes | 25 min |
| Jul 6, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Tallapoosa | 9 min |
| Jul 6, 2:30 PM CDT | Tornado Warning | BMX | Macon, Tallapoosa | 15 min |
| Jul 6, 2:30 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 15 min |
| Jul 6, 2:44 PM CDT | Tornado Warning | BMX | Autauga, Lowndes, Montgomery | 21 min |
| Jul 6, 2:46 PM CDT | Tornado Warning | BMX | Tallapoosa | 29 min |
| Jul 6, 3:04 PM CDT | Tornado Warning | BMX | Autauga | 26 min |
| Jul 6, 3:13 PM CDT | Tornado Warning | BMX | Tallapoosa | 32 min |
| Jul 6, 3:14 PM CDT | Tornado Warning | BMX | Russell | 16 min |
| Jul 6, 3:15 PM CDT | Tornado Warning | BMX | Tallapoosa | 30 min |
| Jul 6, 3:22 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 28 min |
| Jul 6, 3:26 PM CDT | Tornado Warning | BMX | Lee | 19 min |
| Jul 6, 3:34 PM CDT | Tornado Warning | BMX | Chambers | 26 min |
| Jul 6, 3:38 PM CDT | Tornado Warning | BMX | Russell | 22 min |
| Jul 6, 3:43 PM CDT | Tornado Warning | BMX | Lee | 27 min |
| Jul 6, 3:43 PM CDT | Tornado Warning | BMX | Clay, Tallapoosa | 23 min |
| Jul 6, 3:55 PM CDT | Tornado Warning | BMX | Chambers | 35 min |
| Jul 6, 4:05 PM CDT | Tornado Warning | BMX | Randolph | 40 min |
| Jul 6, 4:26 PM CDT | Flash Flood Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 4 hr |
| Jul 6, 4:43 PM CDT | Tornado Warning | BMX | Russell | 17 min |
| Jul 6, 4:52 PM CDT | Tornado Warning | BMX | Chilton | 23 min |
| Jul 6, 4:57 PM CDT | Tornado Warning | BMX | Tallapoosa | 33 min |
| Jul 6, 5:18 PM CDT | Tornado Warning | BMX | Autauga, Chilton | 27 min |
| Jul 6, 5:26 PM CDT | Tornado Warning | BMX | Russell | 33 min |
| Jul 6, 5:30 PM CDT | Tornado Warning | BMX | Coosa, Elmore | 30 min |
| Jul 6, 5:52 PM CDT | Tornado Warning | BMX | Lee | 29 min |
| Jul 6, 6:00 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Jul 6, 6:02 PM CDT | Tornado Warning | BMX | Coosa | 28 min |
| Jul 6, 6:26 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 34 min |
| Jul 6, 6:44 PM CDT | Flash Flood Warning | BMX | Coosa, Talladega | 4 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.